Connecticut, 2014

Strong Wind in Connecticut, November 2, 2014

November 2, 2014 · NWS OKX · 4 events in 4 counties and zones

A strong low pressure system passed south then east of Long Island.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$80,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A strong low pressure system passed south then east of Long Island.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Nov 2, 4:04 AM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Nov 2, 4:04 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
404 AM EST SUN NOV 2 2014

.SYNOPSIS...
HIGH PRESSURE BUILDS IN BEHIND A DEPARTING STORM TODAY. THIS HIGH
WILL KEEP DRY AND FAIR WEATHER CONDITIONS INTO THE MIDDLE OF NEXT
WEEK. A WARM FRONT WILL PASS TO THE NORTH OF THE AREA ON TUESDAY
FOLLOWED BY A WEAK COLD FRONT ON WEDNESDAY. LOW PRESSURE WILL THEN
DEVELOP NEAR THE AREA ON THURSDAY AND DEEPEN AS IT TRACKS NORTHEAST
INTO THE CANADIAN MARITIMES BY FRIDAY NIGHT. HIGH PRESSURE THEN
BUILDS IN FOR SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BAND OF PCPN OVER THE FAR EASTERN ZONES WILL SHIFT EAST LATER THIS
MORNING AS MID LEVEL FRONTOGENETIC FORCING/DEFORMATION AND
ISENTROPIC LIFT ALSO SHIFT EAST. WET BULB ZERO HEIGHTS AND FREEZING
LEVELS APPEAR TO BE LOW ENOUGH FOR A MIX OF RAIN AND WET SNOW ACROSS
THE HIGHER ELEVATIONS OF INTERIOR SE CT. NO ACCUMULATIONS EXPECTED
HOWEVER.

OTHERWISE...DRY AND WINDY CONDITIONS FOR THE REST OF THE AREA TODAY
WITH DIMINISHING CLOUD COVER FROM WEST TO EAST. WIND ADVISORIES WILL
REMAIN UNCHANGED...CONTINUING THROUGH THIS AFTERNOON.

HIGH TEMPERATURES TODAY WILL AVERAGE NEARLY 10 DEGREES BELOW
NORMALS...AND WIND CHILLS TO START OFF THIS MORNING WILL BE
AVERAGING AROUND 30 DEGREES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
MAINLY CLEAR TONIGHT WITH HIGH PRESSURE BUILDING IN. SOME MODELS
INDICATING HIGHER LEVEL CLOUDS MOVING IN LATE AT NIGHT OVER THE
WESTERN ZONES...WHICH COULD HAVE MINOR IMPLICATIONS FOR FROST
ADVISORIES AND FREEZE WARNINGS...BUT PROBABLY NOT MUCH INFLUENCE DUE
TO THE WINDS. HAVE SIDED WITH THE WARMER MAV MOS NUMBERS FOR
OVERNIGHT LOWS...THINKING THAT WINDS PROBABLY DO NOT DECOUPLE. COLD
ADVECTION WILL BE STRONG ENOUGH HOWEVER...AND NEAR FREEZING TO
FREEZING TEMPS ARE EXPECTED TO BE WIDESPREAD FOR SOME OF THE ZONES
WHERE THE GROWING SEASON HAS NOT YET ENDED. FREEZE WARNINGS AND
FROST ADVISORIES ARE THEREFORE IN EFFECT.

THE AIR MASS MODIFIES ON MONDAY WITH THE RIDGE OF HIGH PRESSURE
SHIFTING INTO THE REGION FROM THE WEST. PLENTY OF SUNSHINE WITH
HIGH TEMPERATURES GETTING BACK TO NEAR NORMAL.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODELS ARE IN GOOD AGREEMENT WITH THE H5 FLOW THROUGH WED.
DEPARTING TROUGH/CUTOFF LOW WILL BE REPLACED BY AN AMPLIFIED RIDGE
WHICH WILL KEEP DRY AND SEASONABLE CONDITIONS ACROSS THE AREA
UNTIL THU. THERE COULD BE A FEW SHOWERS ASSOCIATED WITH A WEAK
COLD FRONT IN ORANGE COUNTY ON WED...OTHERWISE JUST AN INCREASE IN
CLOUD COVER IS EXPECTED WITH ITS PASSAGE.

THERE IS SOME UNCERTAINTY TOWARDS THE END OF THE WEEK WITH THE
SPLIT FLOW ACROSS THE CONUS. THE 00Z EC IS THE MOST AGGRESSIVE AND
PHASES THE TOW BRANCHES OF THE JET LEADING TO A MUCH DEEPER
TROUGH. PHASING IS ALWAYS A TOUGH THING TO FORECAST...BUT THE
FORECAST REFLECTS MORE OF CONSENSUS WHICH LEAVES THE FLOW SPLIT
AND NOT AS COLD. ENERGY ROUNDING THE BASE OF THIS TROUGH WILL
TRIGGER CYCLOGENESIS AT THE COAST NEAR THE LOCAL AREA ON THU. THE
LOW WILL DEEPEN AS IT TRACKS NORTHEAST INTO THE CANADIAN MARITIMES
AT THE END OF THE WEEK...WITH HIGH PRES BUILDING IN ITS WAKE.
WINDY CONDS ARE POSSIBLE WITH THIS SYSTEM AS IT DEPARTS...BUT
TO FAR OUT FOR SPECIFICS AT THIS TIME.

TEMPERATURES WILL START OFF BELOW CLIMO NORMS ON MONDAY...THEN
RISE ABOVE NORMAL WED AND THU...AND FALL BACK BELOW NORMAL BEHIND
A COLD FRONT FRI AND SAT.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
A STRONG LOW PRESSURE SYSTEM WELL SOUTHEAST OF LONG ISLAND WILL MOVE
NORTHEAST PASSING EAST OF MAINE THIS EVENING. HIGH PRESSURE OVER THE
CENTRAL U.S. WILL MOVE SLOWLY EAST ACROSS THE AREA THROUGH MONDAY.

LIGHT RAIN IS POSSIBLE WITHIN THE VCNTY OF KGON UNTIL 16Z...OTHERWISE
NO PCPN IS FCST.

MAINLY VFR CIGS WILL LIFT AND DISSIPATE BETWEEN 12Z AND 15Z ACROSS THE
NYC TERMINALS...BUT NOT UNTIL SUNSET AT KGON.

WINDS CONT TO INCREASE AND NNW WINDS RANGING FROM 330 TO 350 DEGS ARE
FORECAST TO PEAK FM 15Z UNTIL 22Z...SUSTAINED 25-30 KT WITH GUSTS OF
35-40 KT. ISOLATED WIND GUSTS TO 45 KT ARE POSSIBLE EAST OF NYC.

WINDS WILL GRADUALLY DECREASE FROM WEST TO EAST BUT REMAIN GUSTY AFTER
SUNSET. THEY ARE FCST TO DECREASE TO LESS THAN 15 KT AFTER 06Z
ACROSS THE NYC TERMINALS.

WINDS AT 2000 FT WILL BE FROM THE NORTHWEST 40 TO 45 KT THROUGH SUNDAY...AND
UP TO 50 KT FROM AROUND 10Z TO 16Z TODAY.

.OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.TONIGHT...VFR WITH DECREASING NW WINDS AND GUSTS.
.MONDAY...VFR WITH W-NW WINDS 15-20 KT GUSTS TO 25 KT.
.TUESDAY-WEDNESDAY...VFR.
.THURSDAY...POSSIBLE COLD FROPA WITH MVFR RAIN.

&&

.MARINE...
A GALE WARNING CONTINUES FOR ALL COASTAL WATERS UNTIL MIDNIGHT FOR
SUSTAINED WINDS AROUND 34 KT WITH GUSTS UP TO 45 KT.

AS HIGH PRESSURE SLOWLY MOVES EAST TOWARD THE AREA...WINDS AND
SEAS WILL GRADUALLY DECREASE THROUGH MONDAY. HOWEVER...A SMALL
CRAFT ADVISORY FOR WIND GUSTS OF AT LEAST 25 KT AND OCEAN SEAS OF
AT LEAST 5 FT WILL LIKELY REPLACE THE GALE WARNING THROUGH THE DAY
ON MONDAY.

MORE TRANQUIL WINDS AND SEAS ARE FORECAST FOR TUE AND WED AS HIGH
PRES MOVES OFF THE COAST AND LOW PRES APPROACHES. WINDS AND SEAS
MIGHT APPROACH SMALL CRAFT ADVISORY LEVELS ON THU WITH THE
APPROACH OF ANOTHER LOW PRES SYSTEM.

&&

.HYDROLOGY...
UP TO A TENTH OF AN INCH OF PCPN IS EXPECTED THROUGH THIS MORNING
ACROSS EASTERN LI AND SE CT. OTHERWISE...NO SIGNIFICANT
PRECIPITATION IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR THE NORTHERN SHORE
OF LONG ISLAND...INCLUDING QUEENS AND THE FORKS AREA FOR THE HIGH
TIDE CYCLE THAT WILL OCCUR THIS MORNING. ON AVERAGE...LEVELS FELL
ABOUT 3 TENTHS OF A FOOT SHORT OF REACHING MINOR FLOODING BENCHMARKS
DURING THE EVENING HIGH TIDE CYCLE LAST NIGHT. ASTRONOMICAL TIDES
WILL BE AVERAGING A QUARTER OF A FOOT HIGHER THIS MORNING. IN
ADDITION...WINDS WILL BE A LITTLE STRONGER THAN THEY WERE LAST
EVENING WITH A SIMILAR DIRECTION. THEREFORE EXPECTING WIDESPREAD
MINOR COASTAL FLOODING WITH THIS MORNING'S HIGH TIDE CYCLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ010>012.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ005>009.
     FREEZE WARNING FROM 3 AM TO 8 AM EST MONDAY FOR CTZ009.
NY...FROST ADVISORY FROM 3 AM TO 8 AM EST MONDAY FOR NYZ071-078>081.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ078>081.
     COASTAL FLOOD ADVISORY UNTIL 8 AM EST THIS MORNING FOR NYZ078-
     079-081-176-177.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ071>075-
     176>179.
     FREEZE WARNING FROM 3 AM TO 8 AM EST MONDAY FOR NYZ069-070.
NJ...FROST ADVISORY FROM 3 AM TO 8 AM EST MONDAY FOR NJZ006-104-106-
     108.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NJZ006-104-106-
     108.
     FREEZE WARNING FROM 3 AM TO 8 AM EST MONDAY FOR NJZ004-103-105-
     107.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ330-335-338-340-
     345-350-353-355.

&&

SYNOPSIS...JC/24
NEAR TERM...GC/JC
SHORT TERM...JC
LONG TERM...24
AVIATION...GC
MARINE...GC/24
HYDROLOGY...JC/24
TIDES/COASTAL FLOODING...JC
Hazardous weather outlook, Nov 2, 3:38 AM EST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
338 AM EST SUN NOV 2 2014

CTZ010>012-031000-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
338 AM EST SUN NOV 2 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-NYZ067-068-031000-
WESTERN PASSAIC-ORANGE-PUTNAM-
338 AM EST SUN NOV 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ004-103-105-107-NYZ069-070-031000-
EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-
338 AM EST SUN NOV 2 2014

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-104-106-108-NYZ071-031000-
HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-
SOUTHERN WESTCHESTER-
338 AM EST SUN NOV 2 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-031000-
SOUTHERN FAIRFIELD-
338 AM EST SUN NOV 2 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NYZ072>075-178-179-031000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS-
SOUTHERN NASSAU-
338 AM EST SUN NOV 2 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-031000-
SOUTHWESTERN SUFFOLK-
338 AM EST SUN NOV 2 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ078-079-081-031000-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
338 AM EST SUN NOV 2 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.
   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ176-177-031000-
NORTHERN QUEENS-NORTHERN NASSAU-
338 AM EST SUN NOV 2 2014

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-031000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
338 AM EST SUN NOV 2 2014

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Northern Fairfield

When
November 2, 6:00 AM EST to 12:00 PM EST
Where
Northern Fairfield forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

A wind gust of 49 mph was measured at Danbury Airport at 7:58 am. Sustained winds of 32 mph were measured at 10:12 am at the airport.

Strong Wind, Southern Fairfield

When
November 2, 7:00 AM EST to 1:00 PM EST
Where
Southern Fairfield forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Two large tree limbs were knocked down across a driveway in Stamford at 8:10 am. |This was reported by a trained spotter. Nearby, a wind gust of 48 mph was measured at Bridgeport Sikorsky Airport at 12:03 pm. At 11:55 am, sustained winds of 35 mph were measured at the airport.

Strong Wind, Southern New London

When
November 2, 9:00 AM EST to 12:00 PM EST
Where
Southern New London forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

A wind gust of 52 mph was measured at Groton New London Airport at 11:10 am. At 11:03 am, sustained winds of 33 mph were measured at the airport.

Strong Wind, Southern Middlesex

When
November 2, 12:00 PM EST to 3:00 PM EST
Where
Southern Middlesex forecast zone
Measured
38 kt (44 mph) measured gust
Property damage
$20,000
Reported by
Public
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

A large tree limb was knocked down in North Haven at 2 pm. This was reported by the public. Nearby, a wind gust of 44 mph was measured at New Haven Airport at 12:46 pm.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2014Every state in 2014This day in weather historyWarnings in Connecticut, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542087, 542084, 542079, 542075.